Fri. Feb 23rd, 2024

Opioid '25 times more powerful than fentanyl' worries health authorities

Open in full screen mode

These tablets mimic the appearance of Oxycodone, when in reality they instead contain protonitazepyne, an opioid 25 times more potent than fentanyl,

  • Raphaël Beaumont-Drouin (View profile)Raphaël Beaumont-Drouin

Voice synthesis, based on artificial intelligence, allows you to generate a spoken text from a written text.

Quebec public health warns the population against a powerful new drug in circulation which poses serious risks to human health.

Called “street oxycodone,” these greenish tablets mimic the appearance of oxycontin, but they actually contain protonitazepyne: an opioid synthesis 25 times more potent than fentanyl. If ingested, the risk of overdose is “high”, according to the CIUSSS de la Capitale-Nationale, which is due to take stock of this new drug on Saturday.

Open in full screen mode

These tablets mimic the appearance of oxycodone, so that in reality they instead contain protonitazepyne, an opioid 25 times more powerful than fentanyl,

In Quebec, this synthetic opioid was detected for the first time in the vicinity of Montreal at the beginning of 2024. The tablets identified by the authorities sanitary facilities are green with the writing “80/OP”.

As these tablets are purchased on the black market, buyers are unaware that their tablets contain protonitazepyne, which increases the risk of overdose.

How to recognize an overdose and administer naloxone

The potency of this opioid is such that several doses of naloxone – a drug that helps counteract the effects of an overdose – should be administered to people who have consumed it. Protonitazepyne is not detected by fentanyl detection strips.

Loading$2 billion estimate for Olympic Stadium demolition questioned

ELSE ON NEWS: $2 billion estimate for Olympic Stadium demolition questioned

Name : Protonitazèpyne

Type : Synthetic opioid

Effects : Feeling of euphoria, confusion, dizziness, drowsiness, nausea and vomiting.

Overdose : Slow and weak breathing, loss of consciousness, respiratory depression which can lead to respiratory arrest and death.

Source : Integrated university health and social services center of the Capitale-Nationale.

Authorities are asking consumers to be careful. Reducing the doses consumed, obtaining naloxone, avoiding mixtures and not consuming alone are some of the healthy practices to adopt.

  • Raphaël Beaumont- Drouin (View profile)Raphaël Beaumont-DrouinFollow

By admin

Related Post